Loop differential K-theory
Annales mathématiques Blaise Pascal, Volume 22 (2015) no. 1, pp. 121-163.

In this paper we introduce an equivariant extension of the Chern-Simons form, associated to a path of connections on a bundle over a manifold M, to the free loop space LM, and show it determines an equivalence relation on the set of connections on a bundle. We use this to define a ring, loop differential K-theory of M, in much the same way that differential K-theory can be defined using the Chern-Simons form [14]. We show loop differential K-theory yields a refinement of differential K-theory, and in particular incorporates holonomy information into its classes. Additionally, loop differential K-theory is shown to be strictly coarser than the Grothendieck group of bundles with connection up to gauge equivalence. Finally, we calculate loop differential K-theory of the circle.

DOI: 10.5802/ambp.348
Classification: 58J28,  19A99,  55P35
Keywords: Differential K-Theory, Bismut-Chern-Simons forms, Loop spaces
Thomas Tradler 1; Scott O. Wilson 2; Mahmoud Zeinalian 3

1 Department of Mathematics College of Technology City University of New York 300 Jay Street Brooklyn, NY 11201 (USA)
2 Department of Mathematics Queens College City University of New York 65-30 Kissena Blvd. Flushing, NY 11367 (USA)
3 Department of Mathematics Long Island University LIU Post 720 Northern Boulevard Brookville, NY 11548 (USA)
@article{AMBP_2015__22_1_121_0,
     author = {Thomas Tradler and Scott O. Wilson and Mahmoud Zeinalian},
     title = {Loop differential {K-theory}},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {121--163},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {22},
     number = {1},
     year = {2015},
     doi = {10.5802/ambp.348},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.348/}
}
TY  - JOUR
AU  - Thomas Tradler
AU  - Scott O. Wilson
AU  - Mahmoud Zeinalian
TI  - Loop differential K-theory
JO  - Annales mathématiques Blaise Pascal
PY  - 2015
DA  - 2015///
SP  - 121
EP  - 163
VL  - 22
IS  - 1
PB  - Annales mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.348/
UR  - https://doi.org/10.5802/ambp.348
DO  - 10.5802/ambp.348
LA  - en
ID  - AMBP_2015__22_1_121_0
ER  - 
%0 Journal Article
%A Thomas Tradler
%A Scott O. Wilson
%A Mahmoud Zeinalian
%T Loop differential K-theory
%J Annales mathématiques Blaise Pascal
%D 2015
%P 121-163
%V 22
%N 1
%I Annales mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.348
%R 10.5802/ambp.348
%G en
%F AMBP_2015__22_1_121_0
Thomas Tradler; Scott O. Wilson; Mahmoud Zeinalian. Loop differential K-theory. Annales mathématiques Blaise Pascal, Volume 22 (2015) no. 1, pp. 121-163. doi : 10.5802/ambp.348. https://ambp.centre-mersenne.org/articles/10.5802/ambp.348/

[1] Jean-Michel Bismut Index theorem and equivariant cohomology on the loop space, Comm. Math. Phys., Volume 98 (1985) no. 2, pp. 213-237 http://projecteuclid.org/euclid.cmp/1103942357 | DOI | MR | Zbl

[2] U Bunke; T Nikolaus; M Voelkl Differential cohomology theories as sheaves of spectra (http://arxiv.org/abs/1311.3188)

[3] Ulrich Bunke; Thomas Schick Smooth K-theory, Astérisque (2009) no. 328, p. 45-135 (2010) | MR | Zbl

[4] Ulrich Bunke; Thomas Schick Uniqueness of smooth extensions of generalized cohomology theories, J. Topol., Volume 3 (2010) no. 1, pp. 110-156 | DOI | MR | Zbl

[5] Shiing Shen Chern; James Simons Characteristic forms and geometric invariants, Ann. of Math. (2), Volume 99 (1974), pp. 48-69 | DOI | MR | Zbl

[6] Daniel S. Freed; Michael Hopkins On Ramond-Ramond fields and K-theory, J. High Energy Phys. (2000) no. 5, pp. Paper 44, 14 | DOI | MR | Zbl

[7] Daniel S. Freed; Gregory W. Moore; Graeme Segal The uncertainty of fluxes, Comm. Math. Phys., Volume 271 (2007) no. 1, pp. 247-274 | DOI | MR | Zbl

[8] Ezra Getzler; John D. S. Jones; Scott Petrack Differential forms on loop spaces and the cyclic bar complex, Topology, Volume 30 (1991) no. 3, pp. 339-371 | DOI | MR | Zbl

[9] Richard S. Hamilton The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (N.S.), Volume 7 (1982) no. 1, pp. 65-222 | DOI | MR | Zbl

[10] F. Han Supersymmetric QFT, Super Loop Spaces and Bismut-Chern Character, University of California, Berkeley (2005) (Ph. D. Thesis) | MR

[11] M. J. Hopkins; I. M. Singer Quadratic functions in geometry, topology, and M-theory, J. Differential Geom., Volume 70 (2005) no. 3, pp. 329-452 http://projecteuclid.org/euclid.jdg/1143642908 | MR | Zbl

[12] J. D. S. Jones; S. B. Petrack The fixed point theorem in equivariant cohomology, Trans. Amer. Math. Soc., Volume 322 (1990) no. 1, pp. 35-49 | DOI | MR | Zbl

[13] John Lott R/Z index theory, Comm. Anal. Geom., Volume 2 (1994) no. 2, pp. 279-311 | MR | Zbl

[14] James Simons; Dennis Sullivan Structured vector bundles define differential K-theory, Quanta of maths (Clay Math. Proc.), Volume 11, Amer. Math. Soc., Providence, RI, 2010, pp. 579-599 | MR | Zbl

[15] Stephan Stolz; Peter Teichner Supersymmetric field theories and generalized cohomology, Mathematical foundations of quantum field theory and perturbative string theory (Proc. Sympos. Pure Math.), Volume 83, Amer. Math. Soc., Providence, RI, 2011, pp. 279-340 | DOI | MR | Zbl

[16] Thomas Tradler; Scott O. Wilson; Mahmoud Zeinalian Equivariant holonomy for bundles and abelian gerbes, Comm. Math. Phys., Volume 315 (2012) no. 1, pp. 39-108 | DOI | MR | Zbl

[17] Luca Quardo Zamboni A Chern character in cyclic homology, Trans. Amer. Math. Soc., Volume 331 (1992) no. 1, pp. 157-163 | DOI | MR | Zbl

Cited by Sources: